MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, RIGHT, ø 11.5 MM, 38 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125°, RIGHT, ø 11.5 MM, 38 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: item# 47-2484-042-50, lot# 63545426, z nail 5.0x42.5 cort screw fa.Item# 47-2484-045-50, lot# 63567688, z nail 5.0x45 cort screw fa.Item# 47-2485-085-10, lot# 2763050, znn, cmn lag screw, 10.5 mm, 85 mm, including set screw.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The manufacturer did not receive x-rays for review.Revision surgery details were received and will be reviewed as part of ongoing investigation.Device history record (dhr) was reviewed and no discrepancies were found.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that the patient had a revision surgery approximately four months post implantation due to non-union.As a result, nail was removed and replaced with another nail.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Device history records (dhr): the device manufacturing quality records indicate that the released components met all requirements to perform as intended.No trend considering the following event is identified: nail breakage.Event summary: it was reported that a patient underwent procedure on (b)(6), 2018.Subsequently, the patient was revised due to non union on (b)(6), 2018.It was reported that the znn cm nail broken through the lag screw.Nail was removed and replaced with another cm nail.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Devices analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation all involved devices are intended for treatment.The compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Conclusion summary it was reported that a patient underwent procedure on (b)(6) 2018.Subsequently, the patient was revised due to non union on (b)(6), 2018.It was reported that the znn cm nail broken through the lag screw.Nail was removed and replaced with another cm nail.The nail was in vivo for approx.4 months.The device has not been returned for product analysis.Neither x-rays, operative notes, office visit notes, nor devices or photos of the explanted implants were received; therefore the condition of the components is unknown.Patient factors that may affect the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the given information and the results of the investigation, the breakage of the znn nail could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.

Brand Name
CMN FEMORAL NAIL, CCD 125°, RIGHT, ø 11.5 MM, 38 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8304842
Report Number0009613350-2019-00042
Device Sequence Number154154
Product Code HSB
UDI-Device Identifier00889024299801
UDI-Public00889024299801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number47-2493-380-11
Device Lot Number2823807
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/25/2018
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;